I have recently been dx’ed with MAV after an allergy attack in April that turned into a sinus infection that I thought I had gotten rid of but left me with the worst case of vertigo I have ever had but only in my right ear. To make a long story short, that vertigo did go away but things kept changing on me. Got rid of the vertigo, replaced with a dizziness in my head and loss of balance. I had suffered ongoing nausea for about 4 to 5 years and a lifelong history of symptoms that I now realize was building up into this. I’d had migraines in my 20s for about a year that went away on their own and had no problems with them since.
I have been going to doctors and been on disability since mid July because of this. My short term disability has run out and now I am on long term and have been termininated from the job. My ENT kept telling me all my tests came back “normal” but sent me to physical therapy and a dizzy/balance doctor. However, it took months to get in to see that doctor and things kept changing…more and more was added to the list of problems this had brought on. I became so sensitive to light that I just about had to run into the stores, grab what I needed and get out before I got sick. My eye sight has been a disaster, caught in a black out one night after dark was a REAL eye opening experience for me and set me back everything I had gained in physical therapy for the past 6 weeks. While I never fell down, just maintaining my balance wore me out every single day. I have been having mild headaches that come and go for several months but they are building in pain and lasting longer.
I went for a lot of tests at the dizzy/balance doctor in November and saw him Dec. 8 to get the results and find out what he found (if anything). I was surprised with the MAV dx but it put together a lot of pieces to a life long puzzle and I now made sense of it all. He put me on Clonazepam 0.5 mg. 1/2 a pill for 7 days, then a whole pill. Overnight my life changed with that 1/2 a pill. When it came time to up it, after 4 days on the whole pill, I had to cut back on it. I was in so much pain all over, joints hurt muscles hurt, I was dizzier than ever and simply just couldn’t even walk. I have a history of arthritis and this stuff magnified the pain 100 times. I am so sensitive to anything I take that I always get the worst of the worst side effects. My doctor is only in town one day a week so I haven’t bothered calling to report this. I don’t even know if there is anyone there to answer the phones and I am not scheduled to see him until Feb. 2011!
This has stolen my life as I knew it…